Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Have stopped taking Cymbalta. How long will it take to stop having side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 301 Questions
I stopped taking my Cymbalta 6 days ago. I have been on it for over 2 years. I was on 60mg once a day. How long does it usually take to stop having these horrible side effects I'm having?
Posted Tue, 10 Sep 2013 in Medicines and Side Effects
Answered by Dr. David Okia 1 hour later
Brief Answer:
2 to 3 weeks

Detailed Answer:
Thanks for your question.
Based on my experience with my patients who have stopped taking cymbatta it takes them 2 to 3 weeks to stop having horrible side effects.
During withdrawal I recommend to my patients to avoid stressful activities, do relaxation exercises like deep breathing and have special diet which has a lot of fresh vegetables, fish, whole grain and avoid diary products, coffee and sugar. Before stopping cymbatta I usually encourage them to do tapering of the dose(gradual reduction of number of pills). In certain cases I encourage my patients to take over counter drugs, to alleviate withdrawal symptoms like nausea.
I have recorded success stories from patients. A lot of commitment is required from you plus supportive care from doctor and friends. Hope I answered your question, will be happy to help you if you have other questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor